Colorado, 2015

Hail in Colorado, June 28, 2015

June 28, 2015 · NWS PUB · 13 events in 1 county or zone

Severe storms produced hail up to the size of half dollars in northern El Paso County, including Colorado Springs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe storms produced hail up to the size of half dollars in northern El Paso County, including Colorado Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 28, 2:21 PM MST, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 28, 2:21 PM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT SUN JUN 28 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 321 PM MDT SUN JUN 28 2015

CURRENTLY...

CLUSTER OF STORMS OVER S EL PASO COUNTY WILL CONTINUE TO MOVE
SOUTHEAST ACROSS PARTS OF THE PLAINS THIS AFTERNOON AND EVENING.
T/TD SPREADS ARE RUNNING ABOUT 40F...SO STRONG GUSTY WINDS WILL BE
POSSIBLE.

SHORT WAVE STILL OVER CO/WY BORDER MOVG SSE.

THIS AFTERNOON INTO TONIGHT...

CLUSTER OF STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE PLAINS
AND MTNS. MAIN CONCERN WILL BE STRONG GUSTY WINDS. GUIDANCE
INDICATED ADDITIONAL STORMS LATER THIS EVENING BUT WITH ATMOSPHERE
STABILIZED...THIS LOOKS LESS LIKELY. MAIN THREAT OF STRONGER STORMS
SHOULD BE THIS AFTERNOON FROM PUEBLO SOUTH AND LATE THIS AFTERNOON
AND EVENING OVER THE FAR EASTERN PLAINS. PRECIP SHOULD END LATE THIS
EVENING.

TOMORROW...

WITH LACK OF ANY UPPER FORCING TOMORROW...BEST CHANCE OF PRECIP WILL
BE CONFINED TO THE MTNS AND RATON MESA REGION...WITH THE PLAINS
REMAINING DRY. TEMPS WILL BE A TAD COOLER ACROSS THE PLAINS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 321 PM MDT SUN JUN 28 2015

MONDAY NIGHT AND TUESDAY...AN UPPER RIDGE OF HIGH PRESSURE WILL
REMAIN OVER THE WESTERN U.S. THROUGH TUESDAY. MOISTURE TRAPPED UNDER
THE RIDGE WILL COMBINE WITH DAILY HEATING AND DISTURBANCES ALOFT FOR
DIURNAL MT CONVECTION...AS WELL AS ABOVE NORMAL TEMPS. LOOK FOR
OVERNIGHT LOWS IN THE 60S FOR THE PLAINS...AND 50S FOR THE HIGH
VALLEYS. AFTN MAX TEMPS TUE ARE FORECAST TO CLIMB INTO THE 90S TO
NEAR 100F FOR THE PLAINS...AND INTO THE MID TO HIGH 80S FOR THE HIGH
VALLEYS.

WEDNESDAY...THIS LOOKS TO BE A TRANSITIONAL DAY. THE UPPER RIDGE
STARTS TO FLATTEN OUT AND EDGE TO THE WEST STARTING LATE TUE...AND
CONTINUE THROUGH WED. A SHORTWAVE WILL PUSH DOWN ACROSS THE N
ROCKIES AND THE DAKOTAS SOME TIME ON WED...WHICH WILL BRING COOLER
TEMPS AND ADDITIONAL MOISTURE TO SUPPORT INCREASED PCPN ACTIVITY.
HOWEVER...THE QUESTION IS WHEN THIS FEATURE WILL MOVE INTO THE
FORECAST AREA. DECIDED TO LEAN TOWARDS A LATER FRONTAL
PASSAGE...WHICH MEANS CONTINUED WARM TEMPS THROUGH MUCH OF THE
DAY...AND INCREASED CONVECTION POSSIBLE FOR THE EAST IN THE EVE AND
LATE.

THURSDAY AND FRIDAY...THE UPPER RIDGE IS FORECAST TO REMAIN WELL TO
THE WEST...WHILE ACROSS THE CWA A FRONTAL PASSAGE LATE WED WILL MEAN
UPSLOPE LLVL FLOW BOTH THU AND FRI. BOTH DAYS WILL BE THE COOLEST OF
THE EXTENDED PERIOD...WITH MUCH BETTER CHANCES FOR PCPN ACROSS THE
PLAINS. LOOK FOR MAX TEMPS BOTH DAYS IN THE 80S.

SATURDAY AND SUNDAY...LONG RANGE MODELS INDICATE THE RIDGE TO THE
WEST WILL START TO MOVE BACK ACROSS THE STATE...HEATING THINGS UP
ONCE AGAIN AS WELL AS RESTRICTING CONVECTION BACK TO THE HTS. MOORE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 321 PM MDT SUN JUN 28 2015

BELIEVE STRONGEST THUNDER HAS PASSED KCOS BUT AN ISOLD WEAKER
SHOWER/TSRA WILL BE POSSIBLE LATER THIS AFTERNOON AND EARLY EVENING.

AT KPUB...STRONG GUSTY WINDS AND THUNDER WILL BE POSSIBLE THROUGH
ABOUT 28/2300 UTC...THEN IT WILL DECREASE. ANOTHER ROUND OF WEAKER
SHOWERS/TSRA MAY OCCUR LATER THIS EVENING.

KALS MAY SEE SOME THUNDER THIS AFTERNOON AND EARLY EVENING.

FOR TOMORROW...ISOLD TSRA POSSIBLE KCOS AND KPUB...WITH A BETTER
CHANCE AT KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jun 28, 10:03 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT SUN JUN 28 2015

COZ058>089-093>099-291715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1103 AM MDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND
VALLEYS TODAY WHILE A BAND OF SHOWERS AND STORMS WILL AFFECT THE
PLAINS LATER THIS AFTERNOON AND EARLY EVENING. THE STORMS IN THE
MOUNTAINS WILL PRODUCE GUSTY WINDS TO 45 MPH AND HAIL UP TO THE
SIZE OF NICKELS. HOWEVER...ONE OR TWO OF THE STORMS IN THE
MOUNTAINS COULD BE MARGINALLY SEVERE...AND PRODUCE HAIL UP TO THE
SIZE OF QUARTERS.

OVER THE PLAINS...STRONG DOWNBURST WINDS WILL BE POSSIBLE FROM
LATE THIS AFTERNOON AND EVENING. HIGH RESOLUTION GUIDANCE
INDICATES THE STORMS WILL DEVELOP OVER THE PALMER DIVIDE LATER
THIS AFTERNOON AND MOVE SOUTHEAST OVER MOST OF THE PLAINS THIS
EVENING. THE STRONGEST STORMS COULD PRODUCE DAMAGING WIND GUSTS TO
60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
ANTICIPATED EACH DAY...FAVORING HIGHER TERRAIN LOCATIONS ALONG AND
WEST OF INTERSTATE 25 MONDAY AND TUESDAY...THEN THE ENTIRE AREA
FROM WEDNESDAY INTO SATURDAY. THE PRIMARY THREATS WITH STORMS
WILL BE CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF LOCALLY HEAVY
RAINFALL...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE REGION.

34/34

In the hours before

Special weather statement, Jun 28, 1:40 PM MST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUN 28 2015

COZ085-086-282130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
240 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 330 PM MDT...

AT 239 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HANOVER...OR 23 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 30 MPH. THIS STORM WAS PRODUCING GUSTY WINDS WHICH WILL
AFFECT LARGE AREAS OF SOUTHERN EL PASO COUNTY AND NORTHERN PUEBLO
COUNTY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PUEBLO...FOUNTAIN...PUEBLO WEST...HANOVER...SCHRIEVER
AFB...PINON AND MIDWAY.

LAT...LON 3844 10490 3881 10454 3866 10412 3826 10461
TIME...MOT...LOC 2039Z 293DEG 25KT 3863 10446

HODANISH
Special weather statement, Jun 28, 2:00 PM MST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUN 28 2015

COZ072-073-077>080-282145-
WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
300 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...CENTRAL
CUSTER...SOUTHEASTERN SAGUACHE AND SOUTHERN FREMONT COUNTIES UNTIL
345 PM MDT...

AT 259 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF TEXAS CREEK...OR 44 MILES WEST OF PUEBLO...MOVING
SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
HUERFANO...CENTRAL CUSTER...SOUTHEASTERN SAGUACHE AND SOUTHERN
FREMONT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ROSITA...
WESTCLIFFE AND SILVER CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3824 10560 3829 10535 3799 10517 3788 10547
TIME...MOT...LOC 2059Z 344DEG 13KT 3820 10544

MOORE
Special weather statement, Jun 28, 2:09 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT SUN JUN 28 2015

COZ085-086-282200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
309 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND SOUTH
CENTRAL EL PASO COUNTIES UNTIL 400 PM MDT...

AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINON...OR 16 MILES NORTH OF PUEBLO...MOVING SOUTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...FOUNTAIN...BOONE...HANOVER...PINON...BLENDE...SALT CREEK...
PUEBLO DEPOT...AVONDALE...PUEBLO WEST AND MIDWAY.

LAT...LON 3862 10469 3868 10437 3825 10413 3813 10468
TIME...MOT...LOC 2108Z 345DEG 23KT 3850 10453

HODANISH
Special weather statement, Jun 28, 2:22 PM MST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT SUN JUN 28 2015

COZ086-282200-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
322 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL
400 PM MDT...

AT 322 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINON...OR 10 MILES NORTHEAST OF PUEBLO...MOVING SOUTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN PUEBLO AND PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3846 10459 3848 10441 3828 10435 3827 10457
TIME...MOT...LOC 2122Z 355DEG 19KT 3840 10452

HODANISH
Special weather statement, Jun 28, 3:03 PM MST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT SUN JUN 28 2015

COZ086-093-282245-
LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
403 PM MDT SUN JUN 28 2015

...SPECIAL WEATHER STATEMENT...

AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AVONDALE...OR 14 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO A HALF INCH IN DIAMETER AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOONE...PUEBLO DEPOT AND AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER IN LOW LYING AREAS.

&&

LAT...LON 3824 10449 3834 10431 3798 10397 3785 10427
TIME...MOT...LOC 2202Z 326DEG 22KT 3823 10436

TLM
Special weather statement, Jun 28, 4:33 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT SUN JUN 28 2015

COZ084-085-290015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
533 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 615 PM MDT...

AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREENLAND...OR 21 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTH AT
20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FALCON...BLACK FOREST...CIMARRON HILLS AND
GLENEAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO SOME FLOODING OF LOW LYING AREAS.

&&

LAT...LON 3885 10457 3884 10481 3913 10483 3913 10459
TIME...MOT...LOC 2332Z 001DEG 17KT 3913 10473

TLM

The radar

The Denver radar (KFTG), 75 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

13 hail. Local standard time, as filed.

Hail, El Paso

When
June 28, 5:05 PM MST to 5:10 PM MST
Where
El Paso County, 8.21 mi NE of Black Forest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.110, -104.600

Hail, El Paso

When
June 28, 5:10 PM MST to 5:15 PM MST
Where
El Paso County, 4.29 mi WNW of Peyton
Measured
1 in hail
Reported by
Public
Coordinates
39.060, -104.550

Hail, El Paso

When
June 28, 5:25 PM MST to 5:30 PM MST
Where
El Paso County, 5.76 mi NNW of Peterson Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.910, -104.740

Hail, El Paso

When
June 28, 5:25 PM MST to 5:30 PM MST
Where
El Paso County, 4.28 mi SSW of Black Forest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.960, -104.720

Hail, El Paso

When
June 28, 5:25 PM MST to 5:30 PM MST
Where
El Paso County, 5.1 mi SSW of Black Forest
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.730

Hail, El Paso

When
June 28, 5:30 PM MST to 5:35 PM MST
Where
El Paso County, 4.28 mi NNW of Peterson Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.730

Hail, El Paso

When
June 28, 5:30 PM MST to 5:35 PM MST
Where
El Paso County, 5.1 mi NNW of Peterson Afb
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
38.900, -104.740

Hail, El Paso

When
June 28, 5:35 PM MST to 5:40 PM MST
Where
El Paso County, 3.81 mi NNW of Peterson Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.880, -104.740

Hail, El Paso

When
June 28, 5:37 PM MST to 5:42 PM MST
Where
El Paso County, 4.45 mi NNW of Peterson Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.740

Hail, El Paso

When
June 28, 6:23 PM MST to 6:28 PM MST
Where
El Paso County, 4.73 mi NE of Manitou Spgs
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
38.910, -104.860

Hail, El Paso

When
June 28, 7:09 PM MST to 7:14 PM MST
Where
El Paso County, 2.98 mi NE of Black Forest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.050, -104.660

Hail, El Paso

When
June 28, 7:13 PM MST to 7:18 PM MST
Where
El Paso County, 0.69 mi N of Black Forest
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.030, -104.700

Hail, El Paso

When
June 28, 7:22 PM MST to 7:27 PM MST
Where
El Paso County, 3.29 mi ESE of Black Forest
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.010, -104.640

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574667, 574669, 574670, 574672, 574673, 574674, 574675, 574676, 574677, 574678, 574679, 574680, 574681.